MAUDE Adverse Event Report: ZIMMER BIOMET, INC. VANGUARD SSKPSC TIB BRG S 14X63/67; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. VANGUARD SSKPSC TIB BRG S 14X63/67; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Muscle Weakness/Atrophy (1967); Pain (1994); Loss of Range of Motion (2032); Scar Tissue (2060); Balance Problems (4401); Swelling/ Edema (4577)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: unknown - unknown vanguard femoral component - unknown.Unknown - unknown vanguard tibial component - unknown.Unknown - unknown vanguard patella - unknown.Customer has indicated that the product will not be returned to zimmer biomet for investigation as it remains implanted.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported the patient underwent a knee surgery and since has had worsening range of motion and is experiencing pain, stiffness, balance problems, and severe scar tissue.Their initial flexion range of motion was 131 degrees and now has a range of motion of 3-98 degrees.The patient is going to physical therapy twice a week to help with her symptoms.Attempts have been made and all available information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: a1; a4; b4; b5; b6; b7; d1; d2; d4; d10; g1; g3; g4; g6; h1; h2; h3; h4; h6; h10.D10: 00542000800 - all poly patella size 0 8 mm thickness - 64212622.00585204025 - stem collar 25 mm o.D.For use with 16 mm or smaller diameter segmental stems - 64243673.5036964 - heraeus medical cement w/gent high viscocity - 93564861.183302 - vngd ssk psc intlk fmrl 60 rt - 605140.185201 - bmt 360 tib tray 63mm - 897880.148162 - bmt gb knee stm 12x80 - 153050.130615 - intramedullary plug xl - 685630.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent a knee surgery and approximately 3 months post-op, the patient was diagnosed with patellar tendonitis and received a steroid injection.The patient continued to have ongoing issues with pain, swelling, quadricep weakness/atrophy, balance deficits, and limited range of motion.Additional courses of physical therapy were prescribed without resolution.The patient does not want to undergo another revision and has continued to seek help for ongoing symptoms.Attempts have been made and all available information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; g1; g3; g6; h1; h2; h3; h6; h10.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.The device history record was reviewed and no discrepancies relevant to the reported event were found.Review of complaint history found no additional related issues for this item and the reported part and lot combination.Office notes post-surgery state patient still has pain, swelling and range of motion issues.Patient is also experiencing knee weakness which has limited her functional mobility.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
VANGUARD SSKPSC TIB BRG S 14X63/67
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19435793
Report Number0001825034-2024-01441
Device Sequence Number8456345
Product Code JWH
UDI-Device Identifier00880304441217
UDI-Public(01)00880304441217(17)240424(10)636650
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K171054
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/24/2024
Device Model NumberN/A
Device Catalogue Number183824
Device Lot Number636650
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2024
Supplement Date Received by Manufacturer05/31/2024
10/30/2024
Initial Report FDA Received Date05/31/2024
Supplement Report FDA Received Date06/25/2024
10/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.; SEE H11.
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient Weight69 KG